MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T9
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.Provided photo shows an implanted iol.There appear to be white marks/lines on the optic.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during cataract surgery with an intraocular lens (iol) implant procedure, there was a mark on the implant.There was no issue occurred during folding.Additional information has been requested but no information is available at the time of this report.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only photo was returned.The reported complaint appears to be observed on the returned photo.Provided photo shows an implanted intraocular lens (iol).There appear to be white marks/lines on the optic.Based on our observation of the attached photo, there appears to be marks/lines on the optic.The origin of the observed marks/lines cannot be confirmed based on the returned photo alone and without evaluating the physical product.The product was subject to handling, and the reported damage was highlighted post implantation.The reporter stated that no defects or abnormalities were identified prior implantation.Additional records were opened for company cartridge and company handpiece.In addition to this, all iols undergo 100 percent cosmetic inspection in accordance with approved manufacturing procedures.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
Additional information was requested and it was reported that prior to implantation, the intraocular lens had been inspected in accordance with standard procedures, with no defects or abnormalities identified at that stage.Regarding the presence of a potential scratch and its functional impact, postoperative follow-up indicated no significant visual discomfort, and the best-corrected visual acuity remained stable at 8/10.The possible scratch was reported not to be located in the visual axis, or if present, it did not result in any noticeable functional impairment.Based on the available findings, no confirmed defect of the implant was identified.A malfunction of the injector could not be entirely ruled out; however, no clinical evidence supported this hypothesis.As a precautionary measure, the injector in question was considered for withdrawal from stock.The postoperative course was reported as favorable, with stable condition, unchanged oct (optical coherence tomography) findings, and normal intraocular pressure.Routine follow-up was to continue as per standard protocol.In view of the absence of functional complaints and clinical stability, no explantation was planned.As per reporter no further information was expected for this report.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24927070
Report Number9612169-2026-00891
Device Sequence Number5180816
Product Code MJP
UDI-Device Identifier00380652412766
UDI-Public(01)00380652412766(17)280210(11)240212(10)25794597
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T9
Device Lot Number25794597
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/26/2026
Supplement Date Received by Manufacturer05/13/2026
Initial Report FDA Received Date04/20/2026
Supplement Report FDA Received Date06/05/2026
Date Device Manufactured02/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CLAREON MONARCH IV IOL DELIVERY SYSTEM, INJECTOR; DUOVISC VISCOELASTIC SYSTEM; MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE C
Patient Age78 YR
Patient SexFemale